MAUDE Adverse Event Report: GYRUS ACMI, INC. INSTACLEAR SHEATH, OLYMPUS 30° 4K ULTRA SCOPE, BOTTOM POSITION

GYRUS ACMI, INC. INSTACLEAR SHEATH, OLYMPUS 30° 4K ULTRA SCOPE, BOTTOM POSITION
Model Number LCS4K30BTOL
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1 full name (initial reporter establishment name) - (b)(6) medical center.The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that during an endoscopic sinus surgery (ess) procedure, the stopper at the tip of the instaclear sheath broke and fell into the patient's nasal cavity.The broken fragment was retrieved using forceps.After the retrieval, a visual check confirmed no residual fragments remained.The procedure was then completed using a replacement of the same device.There were no further reports of patient harm.
 
Event or Problem Description
No additional information received from the customer.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's approved final investigation.Updated fields: d8, d9, h2, h3, h6, h11.The device was returned to olympus for inspection and the reported failure was confirmed.In addition, the following reportable malfunctions were identified during the device evaluation: the tip of the sheath was deformed, and it was found that a component had come loose.A root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction caused by a component failure of the sheath tip.The correct assembly method is to stop when the scope hits the stopper at the tip of the sheath.However, it's possible that the stopper was damaged and missing because the scope was forced in.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
INSTACLEAR SHEATH, OLYMPUS 30° 4K ULTRA SCOPE, BOTTOM POSITION
Common Device Name
INSTACLEAR SHEATH, OLYMPUS 30° 4K ULTRA SCOPE, BOTTOM POSITION
Manufacturer (Section D)
GYRUS ACMI, INC.
2925 appling rd
bartlett TN 38133
Manufacturer (Section G)
GYRUS ACMI, INC.
2925 appling rd
bartlett TN 38133
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key24053917
Report Number1037007-2026-00004
Device Sequence Number9465747
Product Code EOB
UDI-Device Identifier00821925041486
UDI-Public00821925041486
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLCS4K30BTOL
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown